Authors
Nicolas Escobar
Published in
Journal of pseudo-differential operators and applications. Volume 17. Issue 4. Pages 90. Epub Oct 20, 2026.
Abstract
Matérn covariance functions are ubiquitous in spatial statistics, valued for their interpretable parameters and well-understood sample path properties in Euclidean settings. This paper extends the theory of Matérn fields over tori through the pseudo-differential calculus. We first establish that a Matérn process on the d-dimensional torus has sample paths in for every and no more, exactly as in the Euclidean case. Our main results concern symbols whose order varies with position. Given an order function we construct a Gaussian field whose sample-path Hölder exponent is at each point, and we prove that the existence threshold is local: the regularity of the field near a point depends on m only through its germ at that point. Finally we examine the canonical field, which supplies a direct check on both the threshold and the exponent. We use it to prove a rigidity statement: weighting the Matérn spectral density by produces a superposition of ordinary Matérn fields of higher smoothness.
PMID:
42908762
Bibliographic data and abstract were imported from PubMed on 23 Oct 2026.
Read full publication at:
Please sign in
to see all details.
Advertisement
Stats
- Recommendations n/a n/a positive of 0 vote(s)
- Views 7
- Comments 0